Alert archive / Montana / Wind Advisories in 2011

Wind Advisory 28, NWS Billings, MT

December 26, 2011Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Dec 26, 2011, 2:56 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 27, 2011, 5:00 AM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2011, 2:56 PM MST (21:56 UTC)
In effect from
Dec 27, 2011, 5:00 AM MST
Expired
Dec 27, 2011, 8:56 AM MST
In force
4 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1851 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WWUS75 KBYZ 262156
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
256 PM MST MON DEC 26 2011

.STRONG WINDS WILL DEVELOP IN AND AROUND LIVINGSTON AND NYE EARLY
TUESDAY MORNING...AND CONTINUE THROUGH FRIDAY.

MTZ065-272200-
/O.NEW.KBYZ.WI.Y.0028.111227T1200Z-111230T1800Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
256 PM MST MON DEC 26 2011

...WIND ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST
FRIDAY. 

* TIMING...STRONG WINDS WILL INCREASE OVERNIGHT AND CONTINUE
  THROUGH FRIDAY.

* WINDS...EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...STRONG CROSSWINDS ALONG INTERSTATE 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-272200-
/O.NEW.KBYZ.WI.Y.0028.111227T1200Z-111230T1800Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
256 PM MST MON DEC 26 2011

...WIND ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST
FRIDAY. 

* TIMING...STRONG WINDS WILL INCREASE OVERNIGHT AND CONTINUE
  THROUGH FRIDAY.

* WINDS...EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...CROSSWINDS ALONG THE STILLWATER RIVER AND WEST
  ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE
  TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER
  WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK
  ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
718 
WWUS75 KBYZ 270412
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
912 PM MST MON DEC 26 2011

.STRONG WINDS WILL DEVELOP IN AND AROUND LIVINGSTON AND NYE EARLY
TUESDAY MORNING...AND CONTINUE THROUGH FRIDAY.

MTZ065-280400-
/O.CON.KBYZ.WI.Y.0028.111227T1200Z-111230T1800Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
912 PM MST MON DEC 26 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST
FRIDAY...

* TIMING...STRONG WINDS WILL INCREASE OVERNIGHT AND CONTINUE 
  THROUGH FRIDAY. 

* WINDS...EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...STRONG CROSSWINDS ALONG INTERSTATE 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-280400-
/O.CON.KBYZ.WI.Y.0028.111227T1200Z-111230T1800Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
912 PM MST MON DEC 26 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST
FRIDAY...

* TIMING...STRONG WINDS WILL INCREASE OVERNIGHT AND CONTINUE 
  THROUGH FRIDAY. 

* WINDS...EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...CROSSWINDS ALONG THE STILLWATER RIVER AND WEST 
  ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM 
  NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY 
  LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF 
  FIDDLER CREEK ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
218 
WWUS75 KBYZ 271330
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
630 AM MST TUE DEC 27 2011

.STRONG WINDS WILL DEVELOP IN AND AROUND LIVINGSTON AND NYE TODAY
...AND CONTINUE THROUGH FRIDAY.

MTZ065-281330-
/O.CON.KBYZ.WI.Y.0028.000000T0000Z-111230T1800Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
630 AM MST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY...

* TIMING...STRONG SOUTHWEST WINDS WILL INCREASE TODAY AND CONTINUE
  THROUGH FRIDAY. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY. 

* WINDS...EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.
  SOMEWHAT STRONGER WINDS MAY OCCUR WEDNESDAY WITH GUSTS NEAR 75
  MPH.

* IMPACTS...DANGEROUS CROSSWINDS ALONG INTERSTATE 90 FROM
  LIVINGSTON TO SPRINGDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-281330-
/O.CON.KBYZ.WI.Y.0028.000000T0000Z-111230T1800Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
630 AM MST TUE DEC 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY...

* TIMING...STRONG SOUTHWEST WINDS WILL INCREASE TODAY AND CONTINUE
  THROUGH FRIDAY. THE STRONGEST GUSTS MAY OCCUR WEDNESDAY. 

* WINDS...EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.
  GUSTS NEAR 75 MPH ARE POSSIBLE WEDNESDAY. 

* IMPACTS...CROSSWINDS ALONG THE STILLWATER RIVER AND WEST 
  ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM 
  NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY 
  LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF 
  FIDDLER CREEK ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
521 
WWUS75 KBYZ 271556
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
856 AM MST TUE DEC 27 2011

.STRONG WINDS WILL DEVELOP IN AND AROUND LIVINGSTON AND NYE TODAY AND
WILL CONTINUE TO INCREASE OVERNIGHT WITH THE STRONGEST WINDS
OCCURRING ON WEDNESDAY.

MTZ065-281600-
/O.UPG.KBYZ.WI.Y.0028.000000T0000Z-111230T1800Z/
/O.NEW.KBYZ.HW.W.0017.111227T1556Z-111230T1800Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
856 AM MST TUE DEC 27 2011

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST FRIDAY.

* TIMING...STRONG SOUTHWEST WINDS WILL INCREASE TODAY AND CONTINUE
  THROUGH FRIDAY. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY.
  WINDS WILL DECREASE SLOWLY WEDNESDAY NIGHT BUT WILL STILL REMAIN
  VERY GUSTY.

* WINDS...EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH
  THIS AFTERNOON AND EVENING. STRONGER WINDS WILL OCCUR WEDNESDAY
  WITH SUSTAINED WINDS OF 50 MPH AND GUSTS OVER 75 MPH.

* IMPACTS...DANGEROUS CROSSWINDS ALONG INTERSTATE 90 FROM 
  LIVINGSTON TO SPRINGDALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ066-281600-
/O.UPG.KBYZ.WI.Y.0028.000000T0000Z-111230T1800Z/
/O.NEW.KBYZ.HW.W.0017.111227T1556Z-111230T1800Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
856 AM MST TUE DEC 27 2011

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST FRIDAY.

* TIMING...STRONG SOUTHWEST WINDS WILL INCREASE TODAY AND CONTINUE
  THROUGH FRIDAY. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY.
  WINDS WILL DECREASE SLOWLY WEDNESDAY NIGHT BUT WILL STILL REMAIN
  VERY GUSTY.

* WINDS...EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH
  THIS AFTERNOON AND EVENING. STRONGER WINDS WILL OCCUR WEDNESDAY
  WITH SUSTAINED WINDS OF 50 MPH AND GUSTS OVER 75 MPH. 

* IMPACTS...CROSSWINDS ALONG THE STILLWATER RIVER AND WEST 
  ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM 
  NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY 
  LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF 
  FIDDLER CREEK ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 26, 2:33 PM MST, 23 minutes earlier.

Area forecast discussion, Dec 26, 2:33 PM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
233 PM MST MON DEC 26 2011

.SHORT TERM...VALID FOR TUE AND WED...

OVERALL THE SHORT TERM FORECAST APPEARS TO BE IN GOOD SHAPE
ACROSS THE REGION. PROGRESSIVE AND RELATIVELY DRY PATTERN
CONTINUES THROUGH THE SHORT TERM. WIND WILL AGAIN BE THE GREATEST
CONCERN THROUGH THE SHORT TERM PERIOD...BUT IT DOES LOOK GOOD FOR
SOME HEAVY MOUNTAIN SNOWS ON THE WEST FACING SLOPES OF THE
BEARTOOTH/ABSAROKA AND CRAZY MOUNTAINS BEGINNING WEDNESDAY. HAVE
ISSUED A WIND ADVISORY FOR LIVINGSTON AND THE BEARTOOTH FOOTHILLS
FOR TONIGHT THROUGH FRIDAY. WILL BE TALKING UP MOUNTAIN SNOW IN
THE HWO...BUT ACCUMULATIONS SHOULD REMAIN BELOW WARNING CRITERIA.

TEMPERATURES LOOK LIKE THEY ARE IN PRETTY GOOD SHAPE
OVERALL...CLIMBING INTO THE LOW 50S BY WEDNESDAY...FOLLOWING THE
COLD AIR ADVECTION TODAY. WINDS WILL BE GENERALLY STRONG AND
GUSTY ACROSS MUCH OF THE REGION THROUGH THE SHORT TERM
PERIOD. WESTERN ZONES WILL SEE THE STRONGEST WINDS...AS 50 TO 60 KNOT
WEST WINDS PERSIST AT 700MB...AND LEE TROFFING DEVELOPS EACH DAY
AT THE SFC. ADVISORY AND EVEN HIGH ADVISORY TYPE WINDS ARE
EXPECTED IN THE LIVINGSTON AND NYE AREAS ESPECIALLY. WINDS WILL
NOT BE ADVISORY STRENGTH THROUGHOUT THE PERIOD...DROPPING OFF AT
TIMES...COULD NOT SEE A CLEAR BREAK IN THE STRONG WINDS.
FINALLY...STRONG WESTERLY PACIFIC FLOW WILL BRING PERSISTENT SNOWS
TO THE BEARTOOTH/ABSAROKA AND CRAZY MOUNTAINS...ESPECIALLY THE
WESTERN FACES...BEGINNING TONIGHT THROUGH THE END OF THE PERIOD
AND INTO THE EXTENDED PERIOD. MOIST PACIFIC FLOW WILL BE LIFTED
OROGRAPHICALLY ...RESULTING PERSISTENT HEAVY SNOW. ACCUMULATIONS
TO NOT APPEAR TO BE ENOUGH TO MEET/EXCEED WARNING CRITERIA...BUT
HIGHLIGHTS MAY BE NECESSARY IF SNOW RATES ARE HIGHER THAN
EXPECTED. AAG

.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...

MODELS CONTINUE TO SHOWING A FAST PROGRESSIVE FLOW ACROSS THE
REGION FOR THURSDAY THROUGH NEXT MONDAY. MODELS RUNS HAVE BEEN
FAIRLY CONSISTENT AND HAVE MADE VERY LITTLE CHANGES TO THE
CURRENT EXTENDED FORECAST.

FAST WESTERLY FLOW WILL TAP INTO PACIFIC MOISTURE ON THURSDAY
WHICH WILL IMPACT THE WEST FACING SLOPES OF THE
BEARTOOTH/ABSAROKA MOUNTAINS. SIGNIFICANT SNOWFALL AMOUNTS WILL
BE POSSIBLE AND WILL CONTINUE TO MENTION THIS IN THE HWO AND
WEATHER GRAPHIC. PLAINS WILL SEE A MIX OF RAIN AND SNOW BUT
AMOUNTS WILL BE LIGHT DUE TO STRONG DOWN SLOPE FLOW.

MAIN CONCERN THROUGH THE EXTENDED WILL BE WINDS IN THE GAP AREAS
AND ALSO ACROSS THE PLAINS. STRONG JET OVER THE AREA THROUGH THIS
TIME PERIOD WITH SEVERAL SHORT WAVES MOVING THROUGH. THESE WAVES
WILL KEEP A LEE-SIDE TROUGH OVER THE WESTERN ZONES AND A PROLONG
PERIOD OF STRONG WINDS ARE EXPECTED. 700 MB WINDS ALSO PROGGED AT
70KTS WITH 850 MB WINDS AROUND 50KTS. WILL HAVE A WIND ADVISORY
IN EFFECT FOR THE GAP AREAS THURSDAY AND FRIDAY. WILL NEED TO
MONITOR THE PLAINS BUT CURRENT MODEL SOUNDING INDICATING STRONG
LIFT AT THE SURFACE WHICH WOULD PREVENT MIXING DOWN OF STRONGER
WINDS ALOFT TO THE SURFACE.

TEMPERATURES WILL BE MILD THROUGH THE PERIOD WITH STRONG WESTERLY
FLOW ALOFT. DID NOT STRAY FAR FROM CURRENT FORECAST TEMPERATURES
AS THEY WERE VERY CLOSE TO GUIDANCE. RICHMOND

&&

.AVIATION...

WINDS WILL DIMINISH ACROSS THE AREA THIS EVENING BUT WILL BEGIN
INCREASING TOMORROW MORNING FROM K6SO TO KLVM AND ALONG THE
ADJACENT FOOTHILLS. WINDS GUST TO 55KTS CAN BE EXPECTED IN THESE
AREAS. THERE IS A GOOD POSSIBILITY THAT THESE WINDS COULD
CONTINUE THROUGH FRIDAY. PERIODS OF GUSTY WINDS CAN ALSO BE
EXPECTED FROM K6SO TO EAST OF KBIL TOMORROW AND TUESDAY. VFR
CONDITIONS WILL PREVAIL ACROSS THE REGION TONIGHT AND TUESDAY.
RICHMOND

&&

.PRELIMINARY POINT TEMP/POPS...

    TUE     WED     THU     FRI     SAT     SUN     MON
-----------------------------------------------------------
BIL 023/045 032/050 034/052 030/043 029/040 026/041 025/044
    01/N    13/W    42/W    21/B    22/W    20/B    00/B
LVM 022/041 033/048 035/049 031/044 029/038 022/041 025/043
    02/J    23/W    34/W    32/W    32/J    20/B    00/N
HDN 019/046 026/054 029/055 027/047 025/044 022/044 020/047
    02/J    13/W    33/W    21/B    32/J    20/B    00/B
MLS 018/043 024/051 030/053 029/044 027/041 023/039 020/043
    02/J    13/W    33/W    21/B    22/J    20/B    00/B
4BQ 020/045 025/051 029/053 028/044 027/043 023/041 020/045
    02/J    12/W    33/W    21/B    21/B    20/B    00/U
BHK 017/041 023/047 028/049 027/040 024/040 021/037 018/041
    02/J    12/W    33/W    21/N    22/J    20/B    00/B
SHR 014/039 022/045 026/047 024/040 022/039 020/038 018/043
    01/E    12/J    22/W    20/B    21/B    20/B    00/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST FRIDAY
      FOR ZONES 65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Dec 26, 1:57 PM MST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
157 PM MST MON DEC 26 2011

MTZ028>042-056>058-063>068-WYZ098-099-272100-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
157 PM MST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS WILL DEVELOP IN THE LIVINGSTON AND NYE AREAS BY LATE
TUESDAY MORNING. THESE STRONG WINDS ARE EXPECTED TO CONTINUE
THROUGH AT LEAST FRIDAY. THERE IS A POTENTIAL FOR THE STRONG WINDS
TO SPREAD FURTHER EAST ONTO THE PLAINS...PARTICULARLY THURSDAY AND
SATURDAY...AFFECTING AREAS FROM BILLINGS EASTWARD. ANYONE PLANNING
TO TRAVEL OR PARTICIPATE IN OUTDOOR ACTIVITIES SHOULD MONITOR THE
FORECAST AND BE PREPARED FOR VERY WINDY CONDITIONS.

PERIODS OF HEAVY SNOW AND STRONG WINDS ARE EXPECTED AT TIMES ON
THE WEST FACING SLOPES OF THE ABSAROKA AND BEARTOOTH MOUNTAINS
WEDNESDAY THROUGH FRIDAY. THIS INCLUDES LOCATIONS SUCH AS COOKE
CITY AND THE MOUNTAINS ABOVE THE PARADISE VALLEY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Montana, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.